I had hyaluronic acid under my eyes(i dont remember the brand) before 4 years!! Since then im suffering with dark circles and "bags' under my eyes...i look tired&sick...i was reading about the "tyndall effect" and im not sure if this is what i have..i was visiting many doctors in my country last 4 years but nobody could tell me what went wrong or what i can do about it...even the doctor who did this to me ( he is abroad and i cant be in contact with him and i dont want) what can i do?im 29.HELP
Can I Fix Side Effects from Hyaluronic Acid After 4 Years?
Doctor Answers 1
Tyndall Effect from Restylane
Skin is translucent--you can see through it. Restylane is a clear gel. When it is injected close to the surface of the skin, you can see the clear gel through the skin, which appears as a clear-blue discoloration. This is easily corrected by making a tiny nick in the skin with a small needle and expressing the Restylane out. Typically, Restylane lasts 6 months and sometimes longer. In my experience, when injected superficially it can last much longer--even years.
Dark circles under the eyes is not usually from a Tyndall effect. In fact, Restylane is usually injected beneath the muscle in this area to avoid this problem. Typically results last 3-12 months. I have found that "dark circles under the eyes: can be exacerbated in some patients with injections of the tear-troughs under the eyes, but this is not due to a Tyndall effect.
"Bags" under the eyes is frequently seen with "dark circles" under the eyes and both may be, if not likely, completely unrelated to any previous treatments. Both conditions can be treated, although it is often more difficult to treat the "dark circles".
Have a question? Ask a doctor
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.